MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No known impact or consequence to patient.Device code: leak is not labeled.The event is currently under investigation.No known impact or consequence to patient device code: leak is not labeled.The event is currently under investigation.
 
Event or Problem Description
It was reported a valve was leaking when punctuated during a right radial access procedure.Another device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, functional test, device history record, documentation, instructions for use (ifu), trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: this product is intended for use by physicians trained and experienced in proper vascular access techniques.Standard techniques for the placement of vascular access sheaths, angiographic catheters and wire guides should be employed.All catheters and instruments used with this product should move freely through the valve and sheath.Separation of the sheath may result when the fit is tight.The visual inspection of the returned device reported one used sheath and dilator were returned for investigation.When visualizing the check-flo assembly, the hole appeared centered in the silicone disc and there were no signs of tearing.Two leak tests were performed on the device.First, the sheath tubing was occluded with hemostats and water was injected through the connecting tube assembly.No leakage was detected.A dilator was then fully inserted and removed from the sheath.A second leak test was performed and leakage was detected.A bubble of water formed at the center of the silicone disc.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, a definitive root cause cannot be determined as to why hemostasis was not maintained after inserting and removing of the dilator.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6178359
Report Number1820334-2016-01500
Device Sequence Number10991546
Product Code DYB
UDI-Device Identifier00827002126602
UDI-Public(01)00827002126602(17)190718(10)7025642
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-5.0-18-13-RA2.5-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1